ADVERTISEMENT
ADVERTISEMENT

Q. Should I continue FML more than a week for viral conjunctivitis?

Answered by
Dr. Bandivadekar Pooja Mohan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 05, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I had viral conjunctivitis a month ago. I was on FML for one week and after which, my eye got normal. I was asked to taper the dose and stop FML in three weeks by my doctor. I did so, but as soon as I stopped it my eyes started to redden again. My doctor said it was an allergy. I am on an antihistamine now, but the allergy alternates in flaring up and waning rapidly with an antihistamine. Is it all because I stopped FML? Should I continue FML?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • Sometimes, episodes of redness can be anticipated after tapering steroids (FML - Fluorometholone). However, we do not have advice steroids for a prolonged time due to its side effect profile.
  • Use of steroid sparing agents is advocated. These include anti-inflammatories like NSAID drops (nonsteroidal anti-inflammatory drops), Cyclosporine drops and antihistamine drops.
  • Kindly consult your ophthalmologist again to see if any add-on medications are necessary. Your doctor may also start FML for a brief time. Please, do not self-medicate.

For further information consult an eye care ophthalmologist online --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How can my blurred vision be treated?

.. vision could be due to viral keratoconjunctivitis which means there is a possibility of involvement of cornea leading to blurred vision. Treatment usually includes soft steroid eyedrop like fluorometholone in slow tapering doses. It is a provisi...   Read full

I have itchy eyes and blurring of vision. What could it be?

Hi doctor, My father is 71 years old. He had a fever for a week, and the temperature raised up to 104 during the night along with frequent urination. Two days ago, the fever came down to 98.4 for five hours but again increased to 102.3 despite ta...   Read full

Having a blurry vision and itching in the eye. Give me advice.

My Mother has been asked for ESR, CRP and TPOAb test. Her T3,T4 and TSH are also tested. Reports are T3- Normal, TSH - Normal, T4 - is bit high than required range (+4) ESR - 28 , CRP - 35 mg/dl and PEROXIDASE ANTIBODY" Anti TPO : 751.32 We had a...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.